Alert archive / Kansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Kansas City, MO

April 2, 20105 counties in Kansas; Clay County, Jackson County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 2, 2010, 9:11 AM CDT for 5 counties in Kansas; Clay County, Jackson County, Platte County, Missouri. It was in force for 34 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2010, 9:11 AM CDT (14:11 UTC)
Expired
Apr 2, 2010, 9:45 AM CDT
In force
34 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 71 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 9:15 AM CDTTSTM WND GST 602 W De Soto, KSALONG KANSAS HIGHWAY 10 TO THE WEST OF DESOTO.
Apr 2, 9:30 AM CDTTSTM WND DMG3 Ssw Bonner Springs, KSROOF BLOWN OFF A HOUSE A 142ND AND KRIEDER RD.
Apr 2, 9:30 AM CDTTSTM WND DMG4 W Bonner Springs, KS120 X 40 FT BARN ROOF AND FRONT SIDE OF BARN DESTROYED AT 158TH AND K 32. TRAVEL TRAILER TURNED OVER AT 166TH AND STILLWELL RD.
Apr 2, 9:30 AM CDTTSTM WND GST 60Olathe, KS
Apr 2, 9:45 AM CDTTSTM WND GST 60Platte City, MOTHUNDERSTORM WIND GUSTS ESTIMATED AT 60 MPH NEAR THE INTERSTATE 29 AND HWY 92 AREA.
Apr 2, 9:46 AM CDTTSTM WND GST 62Kci Airport, MO
Apr 2, 9:48 AM CDTTSTM WND GST 70Riverside, MOWINDS ESTIMATED AROUND 70 MPH...TREE LIMBS BROKEN AND SMALL TREES BLOWN OVER
Apr 2, 9:55 AM CDTTSTM WND DMG4 Sse Platte City, MOKANSAS CITY INTERNATIONAL AIRPORT HAD SIGNS WITH CONCRETE BASES BLOWN OVER
Apr 2, 9:55 AM CDTTSTM WND DMGPlatte City, MOPOWER LINES DOWN AT I-29 AND HWY 92.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 2.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WUUS53 KEAX 021411
SVREAX
KSC005-091-103-121-209-MOC047-095-165-021445-
/O.NEW.KEAX.SV.W.0002.100402T1411Z-100402T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 AM CDT FRI APR 2 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ATCHISON COUNTY IN NORTHEAST KANSAS...
  JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
  NORTHWESTERN MIAMI COUNTY IN EAST CENTRAL KANSAS...
  WYANDOTTE COUNTY IN NORTHEAST KANSAS...
  SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
  WEST CENTRAL JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  PLATTE COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 945 AM CDT

* AT 905 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CLINTON TO WELLSVILLE TO       
  OSAWATOMIE...AND MOVING NORTHEAST AT 75 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GARDNER...DE SOTO...SPRING HILL...TONGANOXIE...BONNER SPRINGS...
  OLATHE...BASEHOR...SHAWNEE...EDWARDSVILLE...LAKE QUIVIRA...
  LENEXA...LANSING...MERRIAM...OVERLAND PARK...LEAVENWORTH...
  MISSION...LEAWOOD...PRAIRIE VILLAGE...WEATHERBY LAKE AND PARKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3897 9505 3895 9510 3896 9517 3899 9519
      3942 9518 3953 9508 3953 9493 3939 9460
      3903 9451 3839 9506
TIME...MOT...LOC 1409Z 212DEG 69KT 3899 9538 3885 9504
          3857 9497
WIND...HAIL 60MPH 1.00IN

$$

CDB
1 follow-up statement
948 
WWUS53 KEAX 021424
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
924 AM CDT FRI APR 2 2010

KSC005-091-103-121-209-MOC047-095-165-021445-
/O.CON.KEAX.SV.W.0002.000000T0000Z-100402T1445Z/
ATCHISON KS-LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-
JACKSON MO-CLAY MO-PLATTE MO-
924 AM CDT FRI APR 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MIAMI AND JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND WYANDOTTE...
LEAVENWORTH AND SOUTHEASTERN ATCHISON COUNTIES IN NORTHEAST KANSAS...
AND PLATTE...SOUTHWESTERN CLAY AND WEST CENTRAL JACKSON COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 945 AM CDT...

AT 920 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MCLOUTH TO DE SOTO TO GARDNER...
MOVING NORTHEAST AT 75 MPH.

LOCATIONS IMPACTED INCLUDE...
  BONNER SPRINGS...BASEHOR...OLATHE...EDWARDSVILLE...SHAWNEE...
  LANSING...LAKE QUIVIRA...LENEXA...LEAVENWORTH...OVERLAND PARK...
  LEAWOOD...PRAIRIE VILLAGE...MERRIAM...MISSION...FAIRWAY...MISSION
  HILLS...WEATHERBY LAKE...WESTON...WESTWOOD AND PARKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3897 9505 3895 9510 3896 9517 3899 9519
      3942 9518 3953 9508 3953 9493 3939 9460
      3903 9451 3839 9506
TIME...MOT...LOC 1423Z 212DEG 69KT 3920 9518 3906 9491
          3881 9488
WIND...HAIL 60MPH 1.00IN

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:40 AM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, Apr 2, 3:40 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 AM CDT FRI APR 2 2010

.DISCUSSION...

DEEP TROUGH CENTERED ROUGHLY OVER NRN COLORADO/SRN WYOMING WAS
TRANSLATING SLOWLY EASTWARD...WITH SEVERAL NOTABLE SHORTWAVES
ROTATING THROUGH THE INTENSE...AND INCREASINGLY MERIDIONAL JET. MOST
INFLUENTIAL WAVE FOR SRN/CNTRL PLAINS WAS PROGRESSING INTO NRN NEW
MEXICO LEADING THE COLD CORE ALOFT (LESS THAN -5C AT H7 AND -25C AT
H5) AS THE OVERALL TROUGH STRUCTURE PUSHES INTO A STRONG SERN CONUS
RIDGE...LEADING TO A LIFTING PHASE AS WELL AS REFORMING AN EVEN MORE
INTENSE JET STREAK ON THE ERN PERIPHERY OF THE LONGWAVE TROUGH.
OVERNIGHT...STRONG HEIGHT FALLS AND A STEEP MID TROPOSPHERIC FRONT
BEGAN TO OVERSPREAD THE WARM SECTOR AND A NARROW RIBBON OF
CONVECTIVE ENERGY (MUCAPES AROUND 1000 J/KG)...LEADING TO A BRIEF
LINEAR CONVECTIVE SYSTEM. HOWEVER...MUCH OF THE AVAILABLE ENERGY HAS
ALREADY BEEN EXHAUSTED...WHILE EASTWARD PROPAGATION OF THE DEEPER
CONVECTION LARGELY OUTRAN THE CAA ALOFT. THE VAST MAJORITY OF MODEL
GUIDANCE FAILED TO CAPTURE THE NRN EXTENT OF CONVECTION...RATHER
FOCUSING THE BETTER POTENTIAL FURTHER SOUTH TOWARDS THE HIGHER
THETA-E AIRMASS (WHICH HAS SINCE COME TO FRUITION AS THE INFLUENCE
OF THE NEW MEXICO VORTICITY MAXIMUM IS FINALLY BEING FELT TOWARDS
THE SRN PLAINS).

DEEPER MOISTURE WAS FINALLY BEGINNING TO SURGE NORTH INTO SRN KANSAS
(AS NOTED BY ASOS OBSERVATIONS OF A CORRIDOR OF MUCH LOWER
CIGS)...AIDED BY A 50+KT LLJ...WHILE AN UNSEASONABLY STEEP EML WAS
QUICKLY BEING ERODED BY STRONG CAA ALOFT (00Z RAOB DATA MEASURING H7
TEMPS OF +11C AT KTOP...+7C AT KDDC...AND -4C AT KABQ). AS THE
INCREASING UPPER JET DYNAMICS...MOISTURE WITHIN THE LLJ AXIS (NEAR
+11C DEWPOINTS AT H8)...AND WARM MIXED LAYER ELIMINATION BECOME
COINCIDENT THIS MORNING...EXPECTING SHOWER ACTIVITY CURRENTLY IN
OKLAHOMA TO RACE NORTHEAST AND EXPAND IN COVERAGE ACROSS THE NWRN
HALF OF THE CWA. SEVERE THREAT STILL REMAINS RATHER LOW TODAY...AS
TOTAL AVAILABLE INSTABILITY WILL BE AT A PREMIUM (MUCAPES AOB 1000
J/KG) DUE TO LIMITED BOUNDARY LAYER HEATING (OWING TO WIDESPREAD
CONVECTIVE CONTAMINATION)...ALONG WITH RATHER INSIGNIFICANT MIDLEVEL
LAPSE RATES (WITH COLD AIR ALOFT ENCOMPASSING THE ENTIRE HIGH
PLATEAU TO THE SOUTHWEST...STEEPER LAPSE RATES WILL BE RELEGATED TO
THE IMMEDIATE COLD CORE ALOFT WELL TO THE WEST...OR FAR TO THE
ANTICYCLONIC SIDE OF THE JET WELL TO THE SOUTH). HOWEVER...ONE
CAVEAT TO CONSIDER IS THE MAGNITUDE OF TOTAL ATMOSPHERIC MOMENTUM
ROTATING TO THE ERN SIDE OF THE TROUGH AXIS AND IMPINGING ON THE
WARM SECTOR. BY SOME MODEL FORECASTS...BULK 0-6KM SHEAR VALUES REACH
A RIDICULOUS 80-100KT BY THIS AFTERNOON...AND IF A PORTION OF THIS
MOMENTUM COULD BE TRANSLATED TO THE SFC (ALONG WITH THE FORWARD
PROPAGATION SPEED OF ANY CONVECTIVE ELEMENTS)...A FEW HIGHER WIND
GUSTS WOULD BE POSSIBLE. HOWEVER...THERE ARE MANY DOUBTS THAT ANY
CONVECTIVE CELL COULD SUSTAIN ITSELF LONG ENOUGH IN SUCH AN EXTREME
SHEAR ENVIRONMENT TO YIELD A PALPABLE SVR THREAT.

STILL SOME CONCERN REGARDING POSSIBLE HYDROLOGY ISSUES...THOUGH WITH
LATEST HEADWATER GUIDANCE RISING SUBSTANTIALLY DUE TO THE RECENT
WARM DRY WEATHER...AND THE ASSUMED FORWARD SPEED OF THE
PRECIPITATION ECHOES...FEEL THE THREAT FOR WIDESPREAD FLOODING WILL
BE SOMEWHAT MITIGATED (THOUGH A FEW OF THE MORE SENSITIVE SMALLER
BASIN MAY STILL BE AFFECTED). OTHERWISE...SHOULD SEE A RATHER RAPID
CESSATION FROM WEST TO EAST OF PRECIPITATION THIS EVENING...SUCH
THAT AFTER MIDNIGHT...THE BULK OF THE RAINFALL SHOULD HAVE MOVED
INTO ERN MISSOURI.

REALLY NO COLD AIR TO SPEAK OF BEHIND THIS SYSTEM...AS THE
PREVAILING FLOW WILL BECOME QUASI-ZONAL...AWAITING THE NEXT SEVERAL
PERTURBATIONS EMANATING FROM THE ERN PACIFIC. HAVE ADVERTISED
TEMPERATURES NOT FAR FROM CLIMATOLOGY SATURDAY...WITH A RESUMPTION
OF ABOVE AVERAGE TEMPERATURES ON SUNDAY...REPRESENTING A FORECAST
TOWARDS THE WARMER END OF THE GUIDANCE ENVELOPE (AND INDEED MAY NEED
TO BOOST TEMPS SUNDAY ANOTHER CATEGORY IF CURRENT MODEL TRENDS
CONTINUE). ONLY MINOR CHANGES TO THE FORECAST FOR MONDAY AND
BEYOND...ALTHOUGH MODELS SEEM TO BE CONVERGING ON A SOLUTION
FAMILIAR FOR NUMEROUS ROUNDS OF CONVECTION. INITIAL ROUND MAY BE
MONDAY MORNING...AS A HIGHER THETA-E AIRMASS SURGES BACK NORTH
ACROSS THE LINGERING BAROCLINIC ZONE. MODEL SOUNDINGS INDICATE FAR
BETTER QUALITY MOISTURE RETURN COINCIDENT WITH MUCH STEEPER MIDLEVEL
LAPSE RATES...AND LIFT THROUGH FLOW ACROSS STACKED 305-310K
ISENTROPIC SURFACES. KEPT WEATHER MENTION IN THE LOWER CHANCE
CATEGORY...BUT FEEL A MUCH STRONGER MENTION IS INEVITABLE.

21

&&

.AVIATION...

BREEZY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS WITH
SUSTAINED SOUTHERLY WINDS AROUND 15 KNOTS WITH FREQUENT GUSTS TO 25
KNOTS. WELL MIXED BOUNDARY LAYER WILL PRECLUDE LOW LEVEL WIND SHEAR
ISSUES...BUT A RATHER BUMPY RIDE THROUGH THE 2-4KFT LEVEL IS
EXPECTED.

SHOWERS AND THUNDERSTORMS STILL TARGETED FOR THE LATE MORNING AND
EARLY AFTERNOON HOURS...WHICH SHOULD KEEP THE OVERALL THREAT FOR
STRONG TO SEVERE STORMS LOW. MVFR CONDITIONS EXPECTED GENERALLY WITH
THE PRECIPITATION...BUT CANNOT RULE OUT LOCAL IFR IN THE HEAVIER
DOWNPOURS.

COLD FRONT PASSAGE IS EXPECTED TO OCCUR AROUND 00Z...WITH WINDS
DIMINISHING IN THE VICINITY OF THIS BOUNDARY AND THEN BECOMING LIGHT
WEST DURING THE EVENING HOURS WITH VFR CONDITIONS.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

&&
Hazardous weather outlook, Apr 2, 5:55 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
555 AM CDT FRI APR 2 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
555 AM CDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL OVERSPREAD EASTERN
KANSAS AND FAR WESTERN MISSOURI LATER THIS MORNING...PROGRESSING INTO
CENTRAL MISSOURI THROUGH THIS AFTERNOON. THE THREAT FOR ORGANIZED
SEVERE WEATHER IS LOW...HOWEVER SMALL HAIL...GUSTY THUNDERSTORM
WINDS...AND LOCALIZED HEAVY DOWNPOURS WILL BE POSSIBLE IN THE
STRONGER STORMS. WHILE THE RAPID EASTWARD PROGRESSION OF RAINFALL
SHOULD PRECLUDE A WIDESPREAD FLOODING THREAT...SOME OF THE MORE
SUSCEPTIBLE SMALLER STREAMS MAY EXPERIENCE MINOR FLOODING. THE COLD
FRONT WILL MOVE INTO EASTERN MISSOURI BY MIDNIGHT...BRINGING THE END
TO THE THREAT FOR SHOWERS AND STORMS ACROSS THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL MORE WAVES OF ENERGY WILL BRING THE PERIODIC THREAT OF
THUNDERSTORMS TO THE REGION SUNDAY NIGHT THROUGH TUESDAY. SOME OF
THESE THUNDERSTORMS MAY POSE A SEVERE RISK ACROSS PARTS OF THE
OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS WEEKEND.

In the hours before

Special weather statement, Apr 2, 9:04 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
904 AM CDT FRI APR 2 2010

KSZ025-057-103>105-MOZ028-029-037-021430-
ATCHISON-CLAY-JACKSON-JOHNSON-LEAVENWORTH-MIAMI-PLATTE-WYANDOTTE-
904 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...LEAVENWORTH...
SOUTHEASTERN ATCHISON...SOUTHERN PLATTE...SOUTHWESTERN CLAY...
SOUTHWESTERN JACKSON...WESTERN MIAMI AND WYANDOTTE COUNTIES UNTIL 930
AM CDT...

AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RICHLAND TO GLOBE TO
5 MILES SOUTH OF BALDWIN CITY TO RANTOUL...MOVING NORTHEAST AT 75
MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN ATCHISON...CLAY...JACKSON...JOHNSON...LEAVENWORTH...
MIAMI...PLATTE AND WYANDOTTE COUNTIES...INCLUDING THE CITIES OF
OSAWATOMIE...EDGERTON...GARDNER...LINWOOD...SPRING HILL...DE SOTO...
TONGANOXIE...OLATHE...BONNER SPRINGS AND SHAWNEE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3845 9507 3897 9505 3898 9507 3895 9510
      3897 9518 3907 9519 3935 9517 3948 9504
      3935 9476 3926 9461 3898 9446 3840 9504

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:04 AM CDTSpecial Weather StatementEAXJohnson, Leavenworth, Wyandotte26 min
Apr 2, 9:18 AM CDTSevere Thunderstorm WarningEAXJohnson, Linn, Miami27 min
Apr 2, 9:44 AM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte31 min
Apr 2, 9:46 AM CDTSevere Thunderstorm WarningEAXMiami29 min
Apr 2, 9:50 AM CDTSpecial Weather StatementEAXAndrew, Buchanan, Clinton, DeKalb, Gentry25 min
Apr 2, 10:04 AM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Clay, Clinton, Daviess, DeKalb and 5 more26 min
Apr 2, 10:16 AM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette, Pettis, Saline25 min
Apr 2, 10:29 AM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Daviess, DeKalb, Gentry, Grundy and 5 more31 min
Apr 2, 10:52 AM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Daviess, Grundy, Harrison, Linn and 4 more23 min
Apr 2, 11:15 AM CDTSevere Thunderstorm WarningEAXAdair, Mercer, Putnam, Schuyler, Sullivan17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2010Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.